The Impact Of Consuming Drugs For Parkinson’s Sufferers?
I want to ask … My grandfather because he is old and senile recently has been known to take medication for Parkinson’s like heximer, madopar, sifrol, amlodipeng, propanolol at once for morning and afternoon … today the behavior is very strange such as hallucinations. What are the side effects of drinking more than the prescribed dose?
Thank you for asking HealthReplies.com.
Need to be clarified, how long has your grandfather consumed these drugs? Is the consumption done under the supervision of a doctor? What kind of hallucinating symptoms did your grandfather experience? Apart from hallucinations, were there any other complaints that were found?
Hallucinations are a condition in which a person believes fully in something that does not really exist. This condition can be related to something that is seen, heard, smelled, felt, and so on. If it's true that your grandfather is a sufferer of Parkinson's disease, then not only is the effect of the medicine, but the disease itself can cause the sufferer to hallucinate more often. Parkinson's disease itself is a nervous system disorder caused by damage to cells that produce dopamine (one of the chemical substances in the brain) that results in abnormalities in brain activity. People with Parkinson's disease typically experience tremors, slowed movements (bradykinesia), muscle stiffness, impaired balance and posture, loss of automatic movement, impaired speech and writing, as well as impaired thinking (as in the form of hallucinations).
Not only that, hallucinations can also occur due to many other factors, for example schizophrenia, Alzheimer's disease, migraines, brain tumors, sleep disorders, depression, bipolar disorder, metabolic disorders, head injuries, alcohol consumption, and so on.
Diagnosing the cause of hallucinations should not be done haphazardly. Ideally, you consult your grandfather directly to the doctor or psychiatric specialist so that his condition can be evaluated and handled properly. Handling can later be adjusted to the conditions that underlie your grandfather's complaints. If it is true he has Parkinson's, then the administration of drugs to the operation can be done. If it turns out there are other complications, then another therapeutic modality can be given.
At this time, you and your family should be more patient, and empathize with your grandfather's condition. Never judge, let alone feel burdened by his behavior. Always accompany your grandfather in activities. Create a pleasant home atmosphere, close to the people your grandfather loved and also love your grandfather. Do not forget, often also invite your grandfather to talk and accompany him to live a healthy lifestyle.
Hope this helps ...